Approximate tolerance intervals for the discrete Poisson–Lindley distribution

M. Naghizadeh Qomi, A. Kiapour, Derek S. Young

Research output: Contribution to journalArticlepeer-review

4 Scopus citations


The Poisson–Lindley distribution is a compound discrete distribution that can be used as an alternative to other discrete distributions, like the negative binomial. This paper develops approximate one-sided and equal-tailed two-sided tolerance intervals for the Poisson–Lindley distribution. Practical applications of the Poisson–Lindley distribution frequently involve large samples, thus we utilize large-sample Wald confidence intervals in the construction of our tolerance intervals. A coverage study is presented to demonstrate the efficacy of the proposed tolerance intervals. The tolerance intervals are also demonstrated using two real data sets. The R code developed for our discussion is briefly highlighted and included in the tolerance package.

Original languageEnglish
Pages (from-to)841-854
Number of pages14
JournalJournal of Statistical Computation and Simulation
Issue number4
StatePublished - Mar 3 2016

Bibliographical note

Publisher Copyright:
© 2015 Taylor & Francis.


  • Wald confidence interval
  • compound distribution
  • count data
  • coverage probability
  • tolerance package

ASJC Scopus subject areas

  • Statistics and Probability
  • Modeling and Simulation
  • Statistics, Probability and Uncertainty
  • Applied Mathematics


Dive into the research topics of 'Approximate tolerance intervals for the discrete Poisson–Lindley distribution'. Together they form a unique fingerprint.

Cite this